i was on 75 mcg's and was changed to 100 mcg's .the 100's are larger than the 75's and are harder for me to get them to stick!!i use tape around the edges to help hold them in place.but here is the problem,i am allergic to tape and sticky residue!so the first time i place a 100 mcg on my upper back close to my shoulder the place where the patch was itched like crazy and i broke out in blusters under the patch !i removed it and place another on my upper arm and did fine !this has been a month agao and i'm still got a rash the blusters have healed !is there any thing i can do to keep from breaking out !these things cost to much to waste them because the won't stick or because the break you out!!i gotta have them or i will be in so much pain that i can't stand it!!! do they make a patch that won't break you out ??it sorta suck be allergic to tape ect.!because when i have surgery i suffer some times due to breaking out and itching !!
I was just putting my patch on with something new as I went up and couldn't stand tape residue everywhere. Tegaderm! It's like Saran Wrap. They put it over IV sites... have you broken out from that if you can recall? And ouch!!! What tape were you using poor thing!!! Also, I stole this from msfino as I've never thought of this so she gets all the kudos, but here was here response when something similar was posted:
Another choice if it doesn't stick. My doctor prescribed "benzoin" (sp?) glass tubes, which you break, and a brown liquid comes out. They use it in surgery to make bandages stick. Stick it did! In the shower, everywhere! It's worth a try for people who have trouble even with the tegaderm.
So thank her for that :)))
Tegaderm is tricky, it crinkles right away. You need someone helping you or wait until the last second. But it lasts 7 days, although are patches don't and won't leave the tape residue which drove me bonkers!!! I've been loyal to my tape but when you start adding, it's such a nightmare!!!
Poor thing!!! Best! I couldn't find on the box if tegaderm was hypoallergenic so msfino may have the best solution!!! Best! CC
I have an idea. I don't now if it will work, but it did on me for taping my knee inplace, & had never heard of it before. The PT when I told her I was allergic to tape, said"oh, I can fix that"! She patted milk of magnesia with a cotton ball around the area where the actual tape would be. I was thinking Right! This isn't going to work. Well it did, & stayed inplace & not rash at all! Now they were pulling me knee cap back in place with tape so you can imagine how hard they pulled on it. I have tried it since & it works Let it dry first, but don't get it where you absorb the medication Just around the edges, & be sure it is dry before taping it. Let me know if you try this & it works for you too... Mary
Wow, I can't beat Mary's MOM answer for creativity! But I'll share what my dr told me to do. He said to get an OTC hydrocortisone cream, not a antihistimine cream, and apply it to the patch site (really rub it in good), wait 30 minutes and clean off the area with water and not soap, dry it thoroughly, then apply your patch. I hope one of these ideas work for you!
Hi. I've had alot of issues just like u. When I went to new pain management Dr. She told me to put the patches on my lower thigh. I put it a little near my knee, to the side where its smooth.i also am allergic to tape, I tryed paper tape. And I have no problems with them. And my patches don't fall off Eaither.My Dr. Said the place's they tell u to put the patches r the most place's that u sweat. And I don't get any rashes with the paper tape. Try that and see if it helps. I know its so frustrating when ur in pain and ur patches keep falling off and on top of that problems with the tape. Good luck
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Was just restarted on Fentanyl patches and one fell off & wont re-stick! Help, what do I tell the Dr
Posted 19 Oct 2009 • 9 answers
Posted 5 Oct 2010 • 5 answers
Posted 15 Apr 2012 • 2 answers
Posted 12 Apr 2013 • 22 answers
Posted 24 Jul 2015 • 1 answer